Tornadoes · United States · Illinois · 2022
EF0 tornado, Thompsonville to Akin, Illinois, March 30, 2022
From Thompsonville to Akin, this EF0 tornado ran 4.0 miles across Franklin County on March 30, 2022, touching down at 5:23 PM CDT and reaching 100 yards wide. It killed nobody, and did $62,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- March 30, 2022
- Touchdown
- 5:23 PM CDT (22:23 UTC)
- Lifted
- 5:31 PM CDT (22:31 UTC)
- On the ground
- 8 minutes
- Path length
- 4.0 miles (6.5 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $62,000
- County
- Franklin County
- Touchdown point
- 37.951, -88.809
- Lift-off point
- 37.980, -88.745
- Record number
- 2203301623-01
The damage survey
6 damage points were recorded along this path by NWS PAH, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 80 mph.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A broken squall line of showers and thunderstorms produced scattered pockets of strong winds and a few tornadoes. The strongly forced squall line was accompanied by several transient meso-vortices within an environment of very strong low level wind shear. Very limited instability reduced the longevity of these meso-vortices. Dew points in the upper 50's ahead of the line proved sufficient for a few tornadoes. A very strong low-level jet in excess of 80 knots supported the wind damage and tornado events along the line. Lightning was absent at times from the line. The line formed ahead of a strong cold front that trailed southward from a low pressure center passing north of the region. A very strong 500 mb shortwave pivoted east-northeast from the southern Plains, further enhancing the convection despite weak instability.
Trees were uprooted and snapped. Three outbuildings were partially damaged. A few houses sustained shingle damage. There was roof and siding damage to homes in Akin. Maximum winds were estimated near 80 mph based on a storm damage survey.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.
The county was under a tornado watch, issued at 19:44 UTC and running to 23:18 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 12:00 UTC | 00:00 UTC | Wind Advisory | PAH |
| 19:44 UTC | 23:18 UTC | Tornado Watch | PAH |
| 22:10 UTC | 22:44 UTC | Severe Thunderstorm Warning | PAH |
| 22:20 UTC | 00:15 UTC | Flood Advisory | PAH |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Enhanced Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 19:58 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the tornado touched down at Mar 30, 3:48 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Mar 30, 3:48 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
348 PM CDT Wed Mar 30 2022
.SHORT TERM...(Tonight through Friday night)
Issued at 348 PM CDT Wed Mar 30 2022
The line of convection moving in is more or less on track with CAM
modeling, within an hour or so. There is some concern the models are
producing minor inversions that may inhibit deeper convection, but
we're going to make a judgment that the overall forcing and
increasing layer ascent will overcome any such inhibitor. As a
result, convective drafts should be able to push down damaging
winds, especially in accelerated lines or quasi-linear modes that
are anticipated to evolve. Non-thunderstorm winds are already
gusting into the lower 50s mph, as expected, it won't take much
for damaging downdrafts.
The event should draw down this evening, as the convective line
exits our eastern counties by/before 03Z. After that, the forecast
is routine, and cooler. Some wrap-around may prolong a chance of
showers and delay a clear-out, as the actual primary long wave
trof does not fully pass until 24-36 hours later. Then it's high
pressure sliding in/overhead and cooler air, with 50s/30s temps
to finish out the near term.
.LONG TERM...(Saturday through Wednesday)
Issued at 348 PM CDT Wed Mar 30 2022
There will be another opportunity over the weekend for some light
rain in the northern half of the region as a minor mid level
shortwave moves eastward through our region. Otherwise, expect
gradually moderating temps and mostly clear skies through the
weekend. Early next week, the medium range models suggest we will
enter a wetter, but mild period as a complex series of mid level
shortwaves and surface low pressure systems move through our
region, with limited lightning potential. However, rainfall will
not be occurring constantly, but clouds will be on the plentiful
side.
&&
.AVIATION...
Issued at 348 PM CDT Wed Mar 30 2022
Strong winds will be the primary hazard amongst a variety of
issues this TAF period. Southerly non-thunderstorm winds will
continue with 20-25 kts sustained and gusts to 35-40 kts during
the daytime hours. Showers will continue to move eastward across
the region, followed by an organized line of storms moving
eastward into the early evening. Thunder is included for the more
likely time of arrival. A temporary drop to MVFR or IFR vsby is
likely with the heavier rain/storms and a drop to MVFR cigs is
likely during and in the hours after the storms. A cold front
behind the storm line will shift winds towards westerly for late
this evening and overnight as winds decrease but remain breezy.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory until 7 PM CDT this evening for ILZ075>078-080>094.
MO...Wind Advisory until 7 PM CDT this evening for MOZ076-086-087-100-
107>112-114.
IN...Wind Advisory until 7 PM CDT this evening for INZ081-082-085>088.
KY...Wind Advisory until 7 PM CDT this evening for KYZ001>022.
&&
SHORT TERM...DH/DB
LONG TERM...DB
AVIATION...ATL/DBHazardous weather outlook, Mar 30, 5:02 PM CDT, 21 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 502 PM CDT Wed Mar 30 2022 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-311000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 502 PM CDT Wed Mar 30 2022 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight A Tornado Watch is in effect until 10 PM CDT east of the Mississippi River. Refer to the Watch for details. A Wind Advisory is in effect for the entire Quad State until 7 PM CDT, for winds gusting up to 55 mph possible. Refer to the Advisory for details. Localized heavy rain my produce isolated flooding issues this afternoon or evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is active.
In the hours before
Local storm report, Mar 30, 12:02 PM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1202 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 AM NON-TSTM WND GST 1 SW MURPHYSBORO 37.76N 89.35W
03/30/2022 E43 MPH JACKSON IL PUBLIC
TREE DOWN ON A HOUSE. MINIMAL DAMAGE TO
STRUCTURE. POWER LINE WRAPPED ON TREE.
&&
DWLocal storm report, Mar 30, 4:28 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
428 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 1 WSW ADVANCE 37.10N 89.93W
03/30/2022 STODDARD MO EMERGENCY MNGR
6 INCH TREE LIMB DOWN ON INDUSTRIAL DRIVE.
&&Local storm report, Mar 30, 4:32 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
432 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 4 S DEXTER 36.73N 89.96W
03/30/2022 STODDARD MO EMERGENCY MNGR
TREE AND POWER LINES DOWN ON HWY D.
&&
RSTLocal storm report, Mar 30, 5:04 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
504 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 1 SW COMMERCE 37.15N 89.46W
03/30/2022 SCOTT MO TRAINED SPOTTER
TREE DAMAGE ON HWY E.
&&
RSTLocal storm report, Mar 30, 5:20 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
520 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TSTM WND GST 2 SE HEATH 37.07N 88.77W
03/30/2022 M60 MPH MCCRACKEN KY OFFICIAL NWS OBS
&&
RSTLocal storm report, Mar 30, 5:23 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
523 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FLOOD 1 E HERRIN 37.80N 89.02W
03/30/2022 WILLIAMSON IL FIRE DEPT/RESCUE
8 INCHES OF WATER ON 8TH STREET.
&&
RSTThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Lincoln, IL (KILX), 12:00Z
10.4 hours before the tornado, 243 km from the path. March 30, 2022.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -93924 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 2.7 K/km
Lincoln, IL (KILX), 00:00Z
1.6 hours after it, 243 km from the path. March 31, 2022.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -1 J/kg
- Surface CAPE
- 102 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 5.3 K/km
The radar
The Evansville,IN radar (KVWX), 98 km away, was scanning. The volume nearest the touchdown began at 22:24 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 22:15 UTC | FLOOD | 1 E Herrin | Williamson, IL | 8 INCHES OF WATER ON 8TH STREET. |
| 22:23 UTC | TORNADO | 2 Ese Hanaford | Franklin, IL | EF-0 TORNADO STARTED 3 MILES NORTHWEST OF THOMPSONVILLE AND ENDED IN AKIN. PATH LENGTH OF 4.7 MILES, PEAK WIDTH OF 100 YARDS, AND MAXIMUM WINDS OF 80 MPH. TREES UPROOTED AND SNAPPED. 3 OUTBUILDINGS PARTIALLY DAMAGED. A F |
| 22:30 UTC | TSTM WND DMG | 5 Ene Hanaford | Franklin, IL | ROOF AND SIDING DAMAGE TO HOMES IN AKIN. ALSO, TWO OUT-BUILDINGS COMPLETELY DAMAGED. |
| 22:38 UTC | FLOOD | Carterville | Williamson, IL | 6 TO 8 INCHES OF WATER ON SOME ROADS. |
| 22:50 UTC | TSTM WND DMG | Harrisburg | Saline, IL | TREE AND POWER LINES DOWN ON HOUSE. |
| 22:50 UTC | FLOOD | 1 Wsw Crainville | Williamson, IL | 6 INCHES WATER ON THE ROAD. |
| 23:01 UTC | FLOOD | 1 Ssw Cambria | Williamson, IL | 4 INCHES OF WATER ON THE ROAD. |
| 23:11 UTC | TORNADO | 1 S Carmi | White, IL | EF-1 TORNADO STARTED 5 MILES ENE OF NORRIS CITY AND ENDED 0.5 MILE ENE OF CARMI. PEAK WIDTH WAS 400 YARDS AND PATH LENGTH WAS 7.9 MILES. AT LEAST A DOZEN HOUSES HAD SHINGLE DAMAGE. A FEW SHEDS OBSERVED EXTENSIVE DAMAGE, |
| 23:20 UTC | TSTM WND DMG | Carmi | White, IL | LOTS OF TREES DOWN ACROSS THE AREA. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2022 tornado in IllinoisEvery tornado in Illinois since 1950Warnings in force in Illinois nowThe forecast where you are
The other tornadoes of March 30, 2022
80 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| March 30 | 4:04 AM CDT | EF3 | Springdale tornado, AR | 5.2 | 350 | 7 | $20 million | |
| March 30 | 4:34 AM CDT | EF1 | Rockwall, TX | 0.5 | 50 | $500,000 | ||
| March 30 | 4:39 AM CDT | EF0 | Pittsburg, OK | 0.6 | 100 | $75,000 | ||
| March 30 | 6:25 AM CDT | EF1 | Red River, TX | 3.0 | 100 | $25,000 | ||
| March 30 | 7:47 AM CDT | EF1 | Johnson, AR | 3.5 | 400 | |||
| March 30 | 11:16 AM CDT | EF1 | Sabine, TX | 0.9 | 100 | $15,000 | ||
| March 30 | 11:41 AM CDT | EF1 | Newton, TX | 1.9 | 100 | $150,000 | ||
| March 30 | 11:53 AM CDT | EF0 | Natchitoches Parish, LA | 1.2 | 100 | $5,000 | ||
| March 30 | 11:53 AM CDT | EF0 | Natchitoches Parish, LA | 5.5 | 100 | |||
| March 30 | 12:05 PM CDT | EF1 | Natchitoches Parish, LA | 3.7 | 200 | $12,000 | ||
| March 30 | 12:20 PM CDT | EF1 | Bienville Parish, LA | 1.7 | 400 | |||
| March 30 | 12:22 PM CDT | EF0 | Natchitoches Parish, LA | 2.7 | 50 | |||
| March 30 | 12:28 PM CDT | EF1 | Jackson Parish, LA | 0.3 | 200 | $1,000 | ||
| March 30 | 12:37 PM CDT | EF1 | Vernon Parish, LA | 2.1 | 85 | $10,000 | ||
| March 30 | 12:42 PM CDT | EF1 | Jackson Parish, LA | 0.7 | 500 | |||
| March 30 | 12:44 PM CDT | EF1 | Jackson Parish, LA | 4.2 | 200 | $10,000 | ||
| March 30 | 1:53 PM CDT | EF1 | Richland Parish, LA | 7.4 | 1,000 | $50,000 | ||
| March 30 | 2:03 PM CDT | EF0 | Richland Parish, LA | 1.8 | 25 | $50,000 | ||
| March 30 | 2:10 PM CDT | EF1 | Franklin Parish, LA | 6.8 | 350 | $85,000 | ||
| March 30 | 2:51 PM CDT | EF2 | Madison Parish, LA to MS | 17.3 | 300 | $270,000 | ||
| March 30 | 3:19 PM CDT | EF1 | Bolivar, MS | 7.9 | 450 | $60,000 | ||
| March 30 | 3:31 PM CDT | EF1 | Bolivar, MS | 1.0 | 75 | 1 | $110,000 | |
| March 30 | 3:41 PM CDT | EF1 | Warren, MS | 6.0 | 100 | $20,000 | ||
| March 30 | 3:58 PM CDT | EF1 | Yazoo, MS | 16.6 | 700 | $110,000 | ||
| March 30 | 4:21 PM CDT | EF1 | Holmes, MS | 11.5 | 1,700 | 1 | $140,000 | |
| March 30 | 4:26 PM CDT | EF1 | Hinds, MS | 6.4 | 350 | $45,000 | ||
| March 30 | 4:37 PM CDT | EF1 | Panola, MS | 16.2 | 200 | 1 | $140,000 | |
| March 30 | 4:41 PM CDT | EF1 | Hinds, MS | 2.9 | 350 | $175,000 | ||
| March 30 | 4:43 PM CDT | EF1 | Hinds, MS | 8.5 | 200 | $280,000 | ||
| March 30 | 4:52 PM CDT | EF1 | Carroll, MS | 6.1 | 250 | $30,000 | ||
| March 30 | 4:56 PM CDT | EF1 | Madison, MS | 5.3 | 350 | $20,000 | ||
| March 30 | 5:24 PM CDT | EF1 | Calhoun, MS | 7.6 | 100 | $60,000 | ||
| March 30 | 5:32 PM CDT | EF2 | Leake, MS | 10.7 | 1,200 | $850,000 | ||
| March 30 | 6:01 PM CDT | EF0 | Wayne, IL | 0.3 | 50 | $30,000 | ||
| March 30 | 6:11 PM CDT | EF1 | White, IL | 6.6 | 400 | $200,000 | ||
| March 30 | 6:12 PM CDT | EF1 | Tangipahoa Parish, LA | 6.4 | 150 | $250,000 | ||
| March 30 | 6:18 PM CDT | EF1 | Madison, TN | 8.5 | 175 | $500,000 | ||
| March 30 | 6:31 PM CDT | EF1 | Madison, TN | 7.1 | 250 | $300,000 | ||
| March 30 | 6:50 PM CDT | EF1 | Carroll, TN | 9.2 | 150 | $200,000 | ||
| March 30 | 6:59 PM CDT | EF1 | Vanderburgh, IN | 1.0 | 75 | $10,000 | ||
| March 30 | 7:16 PM CDT | EF0 | Monroe, MS | 7.7 | 150 | $50,000 | ||
| March 30 | 7:44 PM CDT | EF1 | Lamar, MS | 1.9 | 425 | $20,000 | ||
| March 30 | 7:44 PM CDT | EF0 | Lamar, MS | 7.3 | 25 | $35,000 | ||
| March 30 | 7:45 PM CDT | EF0 | Saint Tammany Parish, LA | 2.0 | 50 | |||
| March 30 | 8:01 PM CDT | EF0 | Clarke, MS | 2.1 | 125 | $35,000 | ||
| March 30 | 8:06 PM CDT | EF1 | Clarke, MS | 3.7 | 50 | $152,000 | ||
| March 30 | 8:08 PM CDT | EF2 | Noxubee, MS | 11.0 | 400 | 2 | $250,000 | |
| March 30 | 8:11 PM CDT | EF2 | Forrest, MS | 11.3 | 500 | $250,000 | ||
| March 30 | 8:24 PM CDT | EF1 | Lauderdale, MS | 6.8 | 200 | $50,000 | ||
| March 30 | 8:31 PM CDT | EF1 | Lauderdale, MS | 3.9 | 250 | $75,000 | ||
| March 30 | 8:43 PM CDT | EF1 | Wayne, MS | 0.5 | 50 | |||
| March 30 | 8:45 PM CDT | EF1 | Wayne, MS | 0.2 | 50 | |||
| March 30 | 8:46 PM CDT | EF2 | Perry, MS | 2.0 | 250 | |||
| March 30 | 8:47 PM CDT | EF1 | Wayne, MS | 1.9 | 30 | |||
| March 30 | 8:51 PM CDT | EF1 | Sumter, AL | 5.6 | 600 | |||
| March 30 | 8:55 PM CDT | EF1 | Wayne, MS | 0.3 | 50 | |||
| March 30 | 9:02 PM CDT | EF1 | Pickens, AL | 16.6 | 450 | |||
| March 30 | 9:10 PM CDT | EF1 | Greene, AL | 8.8 | 275 | |||
| March 30 | 9:12 PM CDT | EF2 | Choctaw, AL | 37.4 | 1,350 | |||
| March 30 | 9:33 PM CDT | EF2 | Perry, AL | 6.0 | 620 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.